MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCU050150130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device was returned within a sealed plastic biohazard pouch and within its opened labelled shelf carton, and loosely coiled within its opened labelled pouch.The device was found with blood traces on the balloon chamber and the balloon chamber in a post-inflation profile, (e.G.Not tightly wrapped or winged).A kink in the balloon chamber was noted approximately 118.3cm from the distal tip of the y-manifold strain relief.The overall working length is 129.7cm which is within the labelled claimed working length of 130cm.A 10cc water filled syringe was attached to the proximal hub of the y-manifold and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal tip of the dilatation catheter.A 0.018¿ guidewire was loaded with ease through the distal tip and navigated out the proximal hub luer lock of the y-manifold.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.A vacuum could be pulled but not maintained: indicating communication between the inflation lumen and environment, (e.G.Leak).The water filled syringe was pressurized and fluid was observed dripping from the distal end of the dilatation catheter.The balloon chamber of the dilatation catheter was placed in a tray of water and inflated with a syringe filled with air.A pinhole/puncture leak was noted in the balloon chamber in the location of the kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to us a pacific xtreme device to treat a calcified plaque lesion in the mid superficial femoral artery (sfa).There was no damage noted to the device packaging and no issues reported when removing the device from the hoop/tray.It was reported that the physician encountered issues during prep and was not able to flush the balloon catheter as the catheter/delivery system was deformed and a kink was observed.This device was not used in the patient.The physician intended to us a pacific plus, no embolic protection was used.There was no damage noted to the device packaging and no issues reported when removing the device from the hoop/tray.The device was prepped per ifu with no issues.The device did not pass through a previously deployed stent.It was reported that severe resistance was encountered during advancement and that the device was unable to cross.A non-medtronic cordis 0.35 device was used to complete the procedure.The physician was intending to use an inpact admiral.There was no damage noted to the dev ice packaging and no issues reported when removing the device from the hoop/tray.The device was prepped per ifu with no issues.The device did not pass through a previously deployed stent, but resistance was encountered during advancement.It was reported that du ring balloon inflation to 10atm, a longitudinal balloon burst occurred.All fragments of the balloon were retrieved from the patient.Another device was used to complete the procedure.When the device was returned to the manufacturing facility, it was noted that the device was damaged.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8403496
Report Number9612164-2019-00818
Device Sequence Number1858581
Product Code LIT
UDI-Device Identifier08033477035499
UDI-Public08033477035499
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberPCU050150130
Device Lot Number212759019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1